| Catalog Number |
GST45T |
| Medical Device Problem Code |
Failure to Fire (2610)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/14/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during laparoscopic lobectomy surgery, the device could not fire farther after fired a little.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
Additional Manufacturer Narrative
(b)(4).Date sent: 10/30/2024 d4: batch #unk the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The lot # 464c27 history records were reviewed and certified by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Additional information was requested, and the following was obtained: did the device lock-out (no staples deployed and no cut line started)?? ?or, did the device start to deploy staples and cut but could not be completed (partially fire)?? ?or, did the device fully fire and stop during the automatic knife return?? ? -partially fire was there any difficulty opening the device?? ? -no.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
(b)(4).Date sent 11/11/2024.D4 batch #476c20.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned reload.Visual analysis of the returned sample determined that one gst45t reload was received partially fired 1/10 with an open package.The returned reload was reset and loaded into a test device.The returned reload was tested for functionality with a test device in the straight position and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples meet the staple form release criteria.It is possible that while loading the reload, the reload was pushed farther back than the reload alignment slot resulting in the knife pushing the one-piece sled forward and locking the reload.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 476c20, and no non-conformances related to the reported complaint condition were identified.